I am on my fifth day of having Voluma injected into my cheeks. The areas were bruised and a red the first few days.

 Five days after the swelling is almost down and bruising is less noticable but their are still red blotches on my cheeks and my nose? I was given three syringes total to increase volume and make my face asymmetrical. Can you tell me when this will go away? Is this normal? Thank-you!

Doctor Answers 5

Redness

I would wait a couple weeks to see if they will go away.  If you are experiencing fevers or chills, return to your doctor right away.


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 52 reviews

Swelling/Brusing (early) from Fillers

I always tell my patients to not love their filler injections for 2 weeks. Swelling is very common and sometimes immediate. It can last 3-7 days and a good idea is to use cold compresses. Cold compresses may be used immediately after treatment to reduce swelling only if needed. This may be applied for 3 minutes, 3 times per day, for up to 3 days. This is best done with a bag of peas in a zip lock bag. Only apply light pressure to the area but gentle massage might be necessary. Get Arnica gel if you can find some and apply a few times a day as well to help treat any swelling. Avoid any blood thinners. Bruising can also last 1-2 weeks. I don't recommend hyaluronidase this early and wait a few weeks until the swelling has resolved. If it is persistent or you are worried, set up a follow up appointment with your dermatologist.

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Voluma Injection

Swelling and bruising can last up to 2 weeks in some patients.  The reddened areas could be a topical irritation or some type of allergy.  Do they itch? I would recommend contacting your injector for a follow up visit since he/she knows the products that were applied to the skin during injection.  It may be helpful to have a list of any other lotions or creams you have used on the area.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Red blotches on skin after Voluma

If a topical numbing cream was applied to your face before injections you could be having an irritation to that. Swelling and bruising can last for up to 2 weeks. But because of the red blotches I'd check in with the office that performed your injections to see if you are having some kind of contact allergy.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

Bruising & Redness After Voluma

Without seeing your pictures it's hard to tell exactly what's going on. In general, bruising and swelling after filler injections can last up to 2 weeks. The red blotches could be anything from irritation to infection. It should not involve your nose if you didn't have any injections there. For this reason I think the safest thing to do is call your injector and schedule a follow up with them for an in-person evaluation as soon as possible. Best wishes.

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.